Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Symptoms
|peeler - Sat Oct 30, 2004 2:05 pm||
For the last month or so I have had a feeling in my throat that I can only explain by saying that it feels like my heart is IN my throat - it makes me feel nauseous and sometimes I get a good kick in the stomach too. I have taken my own pulse and it is in the normal range but there seems to be a slight irregularity (every now and then it seems to miss a beat and come back with a big one)
I am a student with a very hard workload and I sometimes feel overwhelmed but I am always done my assignments way ahead of time and have no reason to be really stressed out.
I want to know if I should go see a physician or if you have any diagnosis for what I am feeling?
|Dr. Yasser Mokhtar - Sat Oct 30, 2004 8:20 pm||
You are suffering from what is known as premature beats, and like you described it exactly, the heart beats earlier (you think it is missing a beat) and the following beat is stronger than the ones preceding and the ones following.
The causes of premature beats are numerous, but the most common are lack of sleep, smoking, drinking too much caffeinated beverages, drinking alcohol, stress. In addition there are other diseases that can cause that usually a person is checked for abnormal electrolytes (which can be caused by vomiting and diarrhea) and thyroid disease, there is also a heart condition known as mitral valve prolapse that can lead to occasional palpitations.
My recommendation is to get enough sleep, stop smoking and drinking whether caffeinated beverages or alcohol and see what happens, if the palpitations still continue, then you need to be seen to have blood work and may be get an echocardiogram if your physician think it is necessary.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.